Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 11, 2010, 5:10 AM EST for 6 counties in Florida. It took effect at Jan 11, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2010, 5:10 AM EST (10:10 UTC)
- In effect from
- Jan 11, 2010, 11:00 AM EST
- Expired
- Jan 11, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074 WWUS82 KTBW 111010 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 510 AM EST MON JAN 11 2010 ...RED FLAG WARNING IS IN EFFECT FOR LATE THIS MORNING THROUGH THE AFTERNOON FOR ALL AREAS EXCEPT PINELLAS... ...FIRE WEATHER WATCH IS IN EFFECT FOR LATE TUESDAY MORNING THROUGH THE AFTERNOON FOR ALL AREAS EXCEPT PINELLAS... .STRONG ARCTIC HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH TUESDAY KEEPING COLD DRY AIR ACROSS THE REGION. FLZ039-042-043-048-049-051-052-055>057-060>062-065-112300- /O.UPG.KTBW.FW.A.0009.100111T1600Z-100111T2300Z/ /O.NEW.KTBW.FW.W.0009.100111T1600Z-100111T2300Z/ /O.NEW.KTBW.FW.A.0010.100112T1600Z-100112T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 510 AM EST MON JAN 11 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A RATHER COLD AND DRY AIR MASS WILL REMAIN ACROSS THE REGION THROUGH TUESDAY. THIS VERY DRY AIR SHOULD ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS FROM LATE THIS MORNING THROUGH THIS AFTERNOON AND AGAIN LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ PRC
1 follow-up statement
546 WWUS82 KTBW 111833 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 133 PM EST MON JAN 11 2010 ...RED FLAG WARNING IS IN EFFECT UNTIL 6 PM FOR ALL AREAS... ...FIRE WEATHER WATCH IS IN EFFECT FOR LATE TUESDAY MORNING THROUGH THE AFTERNOON FOR ALL AREAS EXCEPT PINELLAS... .STRONG ARCTIC HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH TUESDAY KEEPING COLD DRY AIR ACROSS THE REGION. FLZ050-112300- /O.EXA.KTBW.FW.W.0009.000000T0000Z-100111T2300Z/ PINELLAS- 133 PM EST MON JAN 11 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A RATHER COLD AND DRY AIR MASS WILL REMAIN ACROSS THE REGION THROUGH TUESDAY. THIS VERY DRY AIR WILL ALLOW RELATIVE HUMIDITY VALUES TO REMAIN BELOW 35 PERCENT THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ FLZ039-042-043-048-049-051-052-055>057-060>062-065-112345- /O.CON.KTBW.FW.W.0009.000000T0000Z-100111T2300Z/ /O.CON.KTBW.FW.A.0010.100112T1600Z-100112T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 133 PM EST MON JAN 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A RATHER COLD AND DRY AIR MASS WILL REMAIN ACROSS THE REGION THROUGH TUESDAY. THIS VERY DRY AIR WILL ALLOW RELATIVE HUMIDITY VALUES TO REMAIN BELOW 35 PERCENT THROUGH EARLY THIS EVENING AND AGAIN LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ LJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 11, 3:46 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 11, 3:46 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
346 AM EST MON JAN 11 2010
.SYNOPSIS...AN UPPER RIDGE IS OVER THE EASTERN ROCKIES/WESTERN
PLAINS WITH A SHORT WAVE TROUGH ACROSS THE UPPER GREAT LAKES AND A
TROUGH FROM THE CANADIAN MARITIMES SOUTHWESTWARD TO THE EAST GULF
AND FL. AT THE SURFACE A FRONTAL SYSTEM REACHES FROM THE CENTRAL
PLAINS TO THE MIDWEST WHILE HIGH PRESSURE SPRAWLS ALONG THE GULF
COAST TO THE MID-ATLANTIC/SE U.S. COAST.
&&
.SHORT TERM (TODAY - WEDNESDAY)...MOST CENTRAL AND SOUTHERN
LOCATIONS ARE AT OR BELOW FREEZING WHILE THE NORTH IS DOWN THE 20S.
A NORTHERLY WIND IN THE 5-10 MPH RANGE IS RESULTING IN WIND CHILL
VALUES REACHING ADVISORY CRITERIA. FEEL FAIRLY COMFORTABLE WITH
THE CURRENT WARNING/ADVISORY CONFIGURATION.
THE UPPER RIDGE SLIDES OUT OVER THE PLAINS TODAY AS THE SHORT
WAVE TROUGH DROPS SOUTHEASTWARD...MAINTAINING TROUGHINESS OVER THE
EASTERN U.S. AS THE EAST COAST TROUGH AXIS MOVES OFFSHORE...WITH
THE HIGH ALONG THE GULF COAST SHIFTING OUT OVER THE GULF TONIGHT.
ON TUE THE RIDGE REACHES THE MISSISSIPPI...WITH ANOTHER SURGE OF
HIGH PRESSURE DROPPING DOWN TO THE CENTRAL GULF COAST...AS THE
EASTERN TROUGH SLIPS OFFSHORE. BY WED THE RIDGE MOVES TO THE EAST
OF THE MISSISSIPPI WHILE THE SURFACE HIGH SHIFTS EAST ALONG THE
GULF COAST.
DRY AIR WITH CLEAR TO MOSTLY CLEAR SKIES WILL PREVAIL WITH A SLOW
WARMING TREND. HOWEVER...EXPECT A COUPLE OF MORE COLD NIGHTS. THE
FREEZE WATCH FOR TONIGHT HAS BEEN UPGRADED TO A WARNING...WITH A
HARD FREEZE WARNING FROM HERNANDO NORTH. IMMEDIATE COASTAL LOCATIONS
FROM TAMPA BAY...INCLUDING ALL OF PINELLAS...SOUTHWARD MAY SEE SOME
FREEZING READINGS BUT WITH ONLY LIMITED DURATIONS AT MOST AND HAVE
LEFT THESE AREAS OUT OF THE WARNING. TUE NIGHT-EARLY WED MORNING
WILL AGAIN BE COLD BUT MOST LOCATIONS WILL BE ABOVE FREEZING
EXCEPT FROM HERNANDO NORTH WHERE A FREEZE WATCH HAS BEEN ISSUED.
HIGHS WILL RANGE IN THE 50S TODAY AND THEN WARM TO AROUND 60 BY WED
AFTERNOON.
.LONG TERM (WEDNESDAY NIGHT-SUNDAY)...OVERALL FORECAST REMAINS ON
TRACK FOR THE LONG TERM PERIOD AS MODELS GIVING FAIRLY SIMILAR
SCENARIOS. SOME RIDGING WILL BUILD OVER FLORIDA DURING THE SECOND
HALF OF THE WEEK AS A CUTOFF LOW MOVES ACROSS NORTHERN MEXICO/SOUTH
TEXAS AND EVENTUALLY ACROSS THE SOUTHEAST U.S. OVER THE WEEKEND. AT
THE SURFACE...HIGH PRESSURE OVER THE SOUTHEAST U.S. WILL MOVE OUT
INTO THE WESTERN ATLANTIC OCEAN LATE IN THE WEEK AS LOW PRESSURE
DEVELOPS OVER THE WESTERN GULF OF MEXICO AND TRACKS NORTHEAST ACROSS
THE SOUTHEAST STATES OVER THE WEEKEND.
FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WE SHOULD SEE FAIR DRY
WEATHER WITH TEMPERATURES CONTINUING TO MODERATE BACK TO NEAR NORMAL.
THEN DURING FRIDAY AND FRIDAY NIGHT THE LOW LEVEL FLOW WILL VEER
AROUND TO THE SOUTHEAST AS A WARM FRONT ASSOCIATED WITH THE LOW IN
THE WESTERN GULF LIFTS NORTHWARD. MODELS ARE ALL PRETTY CLOSE IN
REGARDS TO TIMING AND AMOUNT OF MOISTURE RETURN AND HAVE THEREFORE
LEFT THE SLIGHT CHANCE POPS FOR THE COASTAL WATERS FRIDAY AND CHANCE
POPS EVERYWHERE FOR FRIDAY NIGHT. TEMPERATURES WILL BE CLOSE TO
NORMAL FOR FRIDAY AND FRIDAY NIGHT.
FOR SATURDAY INTO SUNDAY...A COLD FRONT ASSOCIATED WITH THE LOW WILL
MOVE ACROSS THE REGION LATE SATURDAY AND SATURDAY NIGHT. BREEZY
SOUTHERLY FLOW AHEAD OF THE FRONT WILL BRING DEEP MOISTURE NORTHWARD
LEADING TO SHOWERS AND POSSIBLY A FEW THUNDERSTORMS ACROSS THE AREA
DURING SATURDAY AND SATURDAY NIGHT AND HAVE LEFT THE CHANCE POPS IN
THE FORECAST. FLOW WILL BECOME WESTERLY BEHIND THE BOUNDARY ON
SUNDAY...BUT LOOKS LIKE THERE WILL BE SOME LINGERING MOISTURE AND
HAVE LEFT THE SLIGHT CHANCE POPS. TEMPERATURES WILL BE NEAR NORMAL
FOR SATURDAY THROUGH SUNDAY.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT.
&&
.MARINE...NORTH WINDS AROUND 20KTS EARLY WILL MORNING WILL BE
DIMINISHING AND ALLOW THE SMALL CRAFT ADVISORY TO EXPIRE AT 10
AM. THEN WINDS RUN IN THE 10-15KT RANGE...FROM THE NORTH AS HIGH
PRESSURE INITIALLY WEST AND NW OF THE COASTAL WATERS MOVES
EASTWARD THROUGH WED. AS THE HIGH PASSES BY TO THE NORTH OF FL
AND THEN OUT OVER THE ATLANTIC BY THE END OF THE WEEK WINDS SHIFT
TO NE AND EAST.
&&
.FIRE WEATHER...CONTINUED DRY AIR ALONG WITH SLIGHTLY WARMER
TEMPERATURES WILL RESULT IN EXTENDED DURATIONS OF BELOW 35 PERCENT
HUMIDITY AND HAVE UPGRADED THE WATCH TO A WARNING FOR ALL COUNTIES
EXCEPT PINELLAS.
SIMILAR CONDITIONS WILL PERSIST TUE EXCEPT A MORE ONSHORE FLOW ALONG
THE COAST MAY KEEP THE DRIEST AIR INLAND. FOR NOW WILL ISSUE A WATCH
FOR ALL COUNTIES EXCEPT PINELLAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 54 32 60 39 / 0 0 0 0
FMY 60 37 65 40 / 0 0 0 0
GIF 56 33 62 37 / 0 0 0 0
SRQ 54 32 60 39 / 0 0 0 0
BKV 53 24 60 30 / 0 0 0 0
SPG 52 39 58 42 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR CHARLOTTE-
HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.
FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM EST TUESDAY FOR
CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-HILLSBOROUGH-LEE-MANATEE-
PASCO-POLK-SARASOTA.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-
PASCO-POLK-SUMTER.
HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM EST TUESDAY
FOR CITRUS-HERNANDO-LEVY-SUMTER.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR CITRUS-HERNANDO-LEVY-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER
OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...69/CLOSEHazardous weather outlook, Jan 11, 5:03 AM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 503 AM EST MON JAN 11 2010 FLZ039-042-043-048>052-055>057-060>062-065-112300- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 503 AM EST MON JAN 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... TEMPERATURES BELOW FREEZING ACROSS THE AREA EARLY THIS MORNING WILL SLOWLY BEGIN TO RISE AFTER SUNRISE...ALLOWING THE HARD FREEZE AND FREEZE WARNINGS ALONG WITH THE WIND CHILL ADVISORY TO EXPIRE AROUND 900 AM. THE COLD AIRMASS WILL REMAIN IN PLACE TODAY WITH FREEZING TEMPERATURES AGAIN EXPECTED TONIGHT...WITH A HARD FREEZE OVER THE NORTH AND A FREEZE WARNING OVER THE CENTRAL AND SOUTH...AWAY FROM THE IMMEDIATE COAST. ...WIND AND SEA IMPACT... NORTH WINDS AROUND 20 KNOTS EARLY THIS MORNING WILL BE DIMINISHING WITH THE SMALL CRAFT ADVISORY EXPECTED TO EXPIRE MID-MORNING. ...FIRE WEATHER IMPACT... A VERY DRY AIRMASS TODAY WILL RESULT IN HUMIDITY WELL BELOW 35 PERCENT FOR EXTENDED DURATIONS TODAY. A RED FLAG WARNING WILL BE IN EFFECT FOR ALL COUNTIES EXCEPT PINELLAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...EXCESSIVE COLD IMPACT... TEMPERATURES WILL BEGIN TO SLOWLY WARM...HOWEVER TUESDAY NIGHT AND EARLY WEDNESDAY MORNING WILL SEE BELOW FREEZING READING IN THE NORTH...WHERE A FREEZE WATCH HAS BEEN ISSUED. ...FIRE WEATHER IMPACT... A DRY AIRMASS WILL CONTINUE INTO MIDWEEK. A FIRE WEATHER WATCH WILL BE IN EFFECT ALL COUNTIES EXCEPT PINELLAS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:00 AM EST | Freeze Watch | TBW | Sumter | 25 hr |
| Jan 11, 4:00 AM EST | Freeze Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk | 29 hr |
| Jan 11, 4:00 AM EST | Hard Freeze Warning | TBW | Sumter | 29 hr |
| Jan 11, 5:10 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 23 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.